MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH SYNCHRO .014GUIDE WIRE 45 CM TIP; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH SYNCHRO .014GUIDE WIRE 45 CM TIP; WIRE, GUIDE, CATHETER
Catalog Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that while trying to insert the subject device (guidewire) to microcatheter, the hydrophilic coating was removed/peeled off.The procedure was completed with other wire.There were no reported clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During analysis of the returned device,the guidewire was slightly bent on its distal nitinol section approximately 10cm from its distal end.No anomalies were observed with the hydrophilic coating.However, the ptfe (polytetrafluoroethylene) coating was peeled off on several places approximately 35.0cm from the proximal end.During functional testing, the guidewire was advanced.There was no friction and/or resistance felt during the advancement.The reported complaint that the hydrophilic coating was peeled off and resistance was felt when removing the guidewire from the microcatheter were not confirmed based on the device analysis.Additional information provided by the customer indicated that the guidewire was confirmed to be in good condition after unpacking and during preparation, the device was prepared as per the device directions for use (dfu), continuous flush was maintained throughout the procedure, and resistance was felt while removing the wire from the microcatheter (echelon 10).Since no friction was observed during functional testing of the device with a demo sl-10 microcatheter, it is possible that the echelon 10 microcatheter used in the procedure may have been damaged in its inner lumen causing the analyzed bend on the distal end of the guidewire and reported friction during removal.However, this could not be definitively determined since the microcatheter was not returned for analysis.While there are a number of potential causes for the ptfe coating peel, including insecure tightening of the torque device, because analysis of the device failed to identify a definitive cause and because the torque device was not returned for inspection, an assignable cause of undeterminable was assigned to the analyzed anomalies.
 
Event or Problem Description

Brand Name
SYNCHRO .014GUIDE WIRE 45 CM TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH
2405 orion circle
west valley city UT 84119
MDR Report Key7858442
Report Number3008880413-2018-00071
Device Sequence Number16200259
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberM00313020
Device Lot NumberB47123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date09/08/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER (MEDTRONIC)
Patient Age56 YR